Thunderstorm Wind, Broward
- When
- July 1, 2:30 PM EST
- Where
- Broward County, 37.5 mi NW of Miramar
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 26.330, -80.880
A mesonet recorded a 59 MPH wind gust with a passing storm.
Typical July instability in addition to high moisture levels led to the development of strong thunderstorms over the interior of the southern Florida peninsula.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Typical July instability in addition to high moisture levels led to the development of strong thunderstorms over the interior of the southern Florida peninsula.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jul 1, 1:50 PM EST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 250 PM EDT FRI JUL 1 2011 .DISCUSSION... A SURFACE AND LOW LEVEL TROUGH AND ASSOCIATED CLOUDINESS HAS CONTINUED TO SINK SOUTHWARD INTO THE CENTRAL GULF...ACROSS CENTRAL FLORIDA AND INTO THE ADJACENT ATLANTIC WATERS. AND THE LATEST GUIDANCE AND WATER VAPOR IMAGERY CONTINUE TO INDICATE AN UPPER TO MID LEVEL TROUGH CONTINUING TO BUILD SOUTHWARD ACROSS THE SOUTHEAST U.S AND INTO THE FLORIDA PENINSULA. THERE IS CERTAINLY SOME UNCERTAINTY IN THE FORECAST OVER THE HOLIDAY WEEKEND. MOST OF THE MODEL GUIDANCE SUGGESTS THAT THE TROUGH AND MOISTURE ACROSS CENTRAL FLORIDA WILL CONTINUE TO SLOWLY SINK SOUTHWARD AND WILL LIKELY APPROACH SOUTH FLORIDA LATE TONIGHT INTO SATURDAY. AFTER THAT THERE IS SOME DISAGREEMENT IN THE GUIDANCE ON JUST HOW MUCH THAT BOUNDARY AND ASSOCIATED MOISTURE WILL PENETRATE ACROSS THE REGION. AS A COMPROMISE BETWEEN THE CONFLICTING GUIDANCE...THE FORECAST FOR SATURDAY CONTINUES THE TREND OF RECENT DAYS...I.E. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...MAINLY IN THE AFTERNOON AND EVENING. EVEN IF THE BOUNDARY IN CENTRAL FLORIDA DOES NOT COMPLETELY MOVE ACROSS THE REGION...THERE WILL STILL BE RESIDUAL TROPICAL MOISTURE ACROSS THE REGION AND THE AFOREMENTIONED MID TO UPPER LEVEL TROUGH IS FORECAST TO STILL EXTEND INTO THE FLORIDA PENINSULA AND MAY BE IN A FAVORABLE POSITION TO ENHANCE LOCAL CONVECTION. FOR SUNDAY AND MONDAY...GUIDANCE CONTINUES TO INDICATE THAT LINGERING BOUNDARY LAYER MOISTURE WILL PERSIST ACROSS THE REGION...AL TOUGH THE GUIDANCE INDICATES LESS POTENTIAL FOR CONVECTION BUT SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST BUT WITH LESS COVERAGE ACROSS THE PENINSULA AND ADJACENT WATERS EXPECTED. && .MARINE... A WEAK PRESSURE GRADIENT ACROSS THE REGION IS FORECAST TO PERSIST THROUGH THE FORECAST PERIOD. SEAS WILL BE MAINLY TRANQUIL THROUGH THE FORECAST PERIOD WITH WINDS ACROSS THE REGIONAL WATERS NEAR 10 KNOTS OR LESS. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 74 88 73 89 / 40 50 30 30 FORT LAUDERDALE 76 88 77 89 / 30 50 30 30 MIAMI 75 88 75 90 / 30 50 30 30 NAPLES 75 89 74 91 / 30 50 30 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE...60/BD AVIATION/RADAR/FIRE...85/AG
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 400 AM EDT FRI JUL 1 2011 FLZ063-066>075-168-172>174-012200- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 400 AM EDT FRI JUL 1 2011 ...A FEW STRONG THUNDERSTORMS POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON THROUGH THE EARLY EVENING. A FEW OF THE THUNDERSTORMS COULD BECOME STRONG, CONTAINING FREQUENT LIGHTING STRIKES, STRONG GUSTY WINDS AND HEAVY RAINS. WIND: THE STRONGEST THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO AROUND 50 MPH. FLOODING: LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. SLOW STORM MOVEMENT MAY RESULT IN MINOR STREET FLOODING IN SOME LOCALES. RIP CURRENTS: THERE IS A SLIGHT RISK OF RIP CURRENTS AT THE LOCAL ATLANTIC BEACHES DUE TO A SOUTHEAST WIND NEAR 10 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY...WITH THE PRIMARY RISK BEING LIGHTNING STRIKES...GUSTY WINDS AND HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
210 PM EDT FRI JUL 1 2011
FLZ069-070-011845-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
210 PM EDT FRI JUL 1 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COLLIER COUNTY
* UNTIL 245 PM EDT
* AT 206 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR GOLDEN GATE ESTATES...AND MOVING NORTHEAST
AT 10 MPH.
* THE STORM WILL AFFECT...
BIG CORKSCREW ISLAND...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2632 8172 2632 8166 2642 8166 2643 8166
2643 8157 2649 8156 2634 8128 2606 8144
2623 8176
TIME...MOT...LOC 1811Z 217DEG 10KT 2626 8160
85-GIBBSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 234 PM EDT FRI JUL 1 2011 FLZ067-068-071-072-011900- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL 234 PM EDT FRI JUL 1 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BROWARD COUNTY SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 300 PM EDT * AT 230 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...AND MOVING SOUTH AT 10 MPH. * THE STORM WILL AFFECT... RURAL SOUTHERN PALM BEACH COUNTY AND SURROUNDING COMMUNITIES. FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2629 8061 2660 8038 2659 8018 2625 8029 TIME...MOT...LOC 1833Z 014DEG 10KT 2645 8032 85-GIBBS
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
251 PM EDT FRI JUL 1 2011
FLZ072-074-172-173-011915-
COASTAL BROWARD COUNTY FL COASTAL MIAMI DADE COUNTY FL METRO BROWARD
COUNTY FL METROPOLITAN MIAMI DADE FL
251 PM EDT FRI JUL 1 2011
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN BROWARD COUNTY
NORTHEASTERN MIAMI-DADE COUNTY
* UNTIL 315 PM EDT
* AT 248 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR EL PORTAL...AND MOVING EAST AT 5 MPH.
* THE STORM WILL AFFECT...
LIBERTY CITY...
EL PORTAL...
MIAMI SHORES...
AND SURROUNDING COMMUNITIES.
FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO
NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE
ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2580 8012 2580 8014 2581 8015 2584 8014
2585 8015 2588 8015 2579 8018 2578 8032
2593 8033 2602 8015
TIME...MOT...LOC 1851Z 265DEG 4KT 2586 8023
85-GIBBSSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 252 PM EDT FRI JUL 1 2011 FLZ066-070-011930- HENDRY FL INLAND COLLIER COUNTY FL 252 PM EDT FRI JUL 1 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL HENDRY COUNTY NORTH CENTRAL COLLIER COUNTY * UNTIL 330 PM EDT * AT 248 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR HENDRY CORRECTIONAL I/A/P...AND MOVING EAST AT 10 MPH. * THE STORM WILL AFFECT... HENDRY CORRECTIONAL I/A/P... AND SURROUNDING COMMUNITIES. FREQUENT LIGHTNING...GUSTY WINDS FROM 45 T0 55 MPH...UP TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2648 8104 2624 8103 2622 8132 2641 8136 TIME...MOT...LOC 1853Z 260DEG 10KT 2632 8123 85-GIBBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 308 PM EDT FRI JUL 1 2011 FLZ067-068-071-072-011945- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO PALM BEACH COUNTY FL 308 PM EDT FRI JUL 1 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BROWARD COUNTY CENTRAL PALM BEACH COUNTY * UNTIL 345 PM EDT * AT 302 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOXAHATCHEE NATIONAL WILDLIFE REFUGE TO 8 MILES NORTHWEST OF CORAL SPRINGS...AND MOVING EAST AT 5 MPH. * THE LINE OF STORMS WILL AFFECT... LOXAHATCHEE NATIONAL WILDLIFE REFUGE... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. THESE STORMS ARE ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2661 8013 2629 8018 2628 8048 2664 8048 TIME...MOT...LOC 1907Z 300DEG 2KT 2651 8021 2633 8038 BAXTER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 317 PM EDT FRI JUL 1 2011 FLZ066-067-070-071-012000- HENDRY FL INLAND BROWARD COUNTY FL INLAND COLLIER COUNTY FL INLAND PALM BEACH COUNTY FL 317 PM EDT FRI JUL 1 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BROWARD COUNTY SOUTHWESTERN PALM BEACH COUNTY SOUTHEASTERN HENDRY COUNTY EAST CENTRAL COLLIER COUNTY * UNTIL 400 PM EDT * AT 312 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES EAST OF HOLEY LAND WILDLIFE MANAGEMENT AREA TO 4 MILES WEST OF BIG CYPRESS SEMINOLE INDIAN RESERVATION. THESE STORMS WERE WERE NEARLY STATIONARY. * THE LINE OF STORMS WILL AFFECT... HOLEY LAND WILDLIFE MANAGEMENT AREA... BIG CYPRESS SEMINOLE INDIAN RESERVATION... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH AND HAIL UP TO DIME SIZE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. RESIDENTS NEAR THE PATH OF SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. LAT...LON 2629 8049 2624 8103 2647 8105 2654 8047 TIME...MOT...LOC 1916Z 275DEG 2KT 2648 8060 2631 8103 BAXTER
The Miami radar (KAMX), 93 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
A mesonet recorded a 59 MPH wind gust with a passing storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 331619.